Alert archive / Tennessee / Flash Flood Warnings in 2025

Flash Flood Warning 79, NWS Nashville, TN

July 16, 2025Giles County, Lawrence County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jul 16, 2025, 11:51 PM CDT for Giles County, Lawrence County, Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2025, 11:51 PM CDT (04:51 UTC)
Expired
Jul 17, 2025, 4:00 AM CDT
In force
4 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Giles County, TN, Lawrence County, TN

The radar

The Northeast Alabama radar (KHTX), 106 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2025-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1611 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2025-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1611 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1431 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

358 
WGUS54 KOHX 170451
FFWOHX
TNC055-099-170900-
/O.NEW.KOHX.FF.W.0079.250717T0451Z-250717T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1151 PM CDT Wed Jul 16 2025

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  Southwestern Giles County in middle Tennessee...
  Southeastern Lawrence County in middle Tennessee...

* Until 400 AM CDT.

* At 1151 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Pulaski, Minor Hill and Goodspring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3500 8728 3500 8733 3505 8737 3515 8732
      3522 8725 3521 8706 3509 8708 3500 8717
      3500 8721 3500 8725

FLASH FLOOD...RADAR INDICATED

$$

Husted

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 10:54 PM CDT, 57 minutes earlier. Its key messages:

  • Updated at 1054 PM CDT Wed Jul 16 2025
  • A Heat Advisory is now in effect for Thursday afternoon as Heat Index values are expected to climb above 105 degrees west of the Cumberland Plateau.
  • Diurnal showers and thunderstorms will continue for the foreseeable future.
  • The risk of severe weather is low, however, heavy rainfall, gusty winds, and frequent lightning will be possible with any storm.
Area forecast discussion, Jul 16, 10:54 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1054 PM CDT Wed Jul 16 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 1054 PM CDT Wed Jul 16 2025

- A Heat Advisory is now in effect for Thursday afternoon as Heat
  Index values are expected to climb above 105 degrees west of the
  Cumberland Plateau.

- Diurnal showers and thunderstorms will continue for the
  foreseeable future.

- The risk of severe weather is low, however, heavy rainfall,
  gusty winds, and frequent lightning will be possible with any
  storm.

&&

.SHORT TERM...
(Tonight through Friday Night)
Issued at 1054 PM CDT Wed Jul 16 2025

In this pattern, if you've read one of our forecast discussions,
you've read them all. Rinse and repeat. Tonight, patchy fog will
once again be possible on the Cumberland Plateau, as it has been the
past week or so. In addition, we are monitoring some showers that
have popped up in Middle Tennessee this evening. These showers were
in some CAMs, but not until later in the night. With the tropical
disturbance to our south, thinking has been that this influx of
moisture combined with some subsidence in the area on this side of
the system has caused current guidance to struggle to accurately
depict the coverage (or outright existence) of diurnal showers and
thunderstorms each afternoon. As long as this pattern of warm and
muggy air continues, diurnal showers and thunderstorms will continue
to be a possibility.

A heat advisory is in effect Thursday afternoon for most of the area
except the Cumberland Plateau. Heat indices are expected to get as
high as 107 in some areas. If you plan on doing anything outside
Thursday, or even the rest of the week, remember to stay hydrated
and stay cool with frequent breaks in the shade or the A/C

&&

.LONG TERM...
(Saturday through next Thursday)
Issued at 1054 PM CDT Wed Jul 16 2025

Biggest concern the next few days is heat indices, as there are
afternoons this weekend and into next week when they could flirt
with 110 degrees. Most likely scenario is 100 to 105 degrees,
however. We're actively monitoring the situation for the possibility
of more heat advisories being needed. Remember your heat safety tips
and know the signs of heat illness if you have any outdoor plans
into next week.

Second biggest concern is with these diurnal storms, while severe
weather risk is low, hazardous weather could still occur. This
includes heavy rainfall rates that could lead to localized flooding,
frequent lightning, and gusty winds. If you're spending any time
outdoors the next week, make sure you have a plan to keep yourself
safe in case a storm surprises you while you're outdoors.

&&

.AVIATION...
(00Z TAFS)
Issued at 640 PM CDT Wed Jul 16 2025

VFR conditions anticipated for most of the forecast period. Can't
rule out some light fog at KSRB and KCSV due to light winds, clear
skies, recent rainfall, and high humidity. Elsewhere, no real
aviation concerns except for potential thunderstorms once again
tomorrow afternoon. For now, holding off on any thunder mention
for all TAF sites as confidence is low at the present time.
Wouldn't surprise me if storms formed once again across Middle TN
tomorrow, though coverage may not be as high as recent days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      76  95  76  92 /  20  50  30  70
Clarksville    75  93  75  89 /  10  50  30  70
Crossville     69  88  69  86 /  60  60  40  80
Columbia       74  93  74  91 /  30  40  20  60
Cookeville     72  89  72  87 /  40  50  30  80
Jamestown      70  88  71  86 /  40  60  40  80
Lawrenceburg   74  92  73  90 /  50  40  30  60
Murfreesboro   74  94  74  92 /  40  50  30  70
Waverly        74  93  74  90 /  10  40  20  60

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon to 7 PM CDT Thursday for TNZ005>009-
023>030-056>062-075-093>095.

&&

SHORT TERM...Holley
LONG TERM....Holley
AVIATION.....Husted

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 9:48 PM CDTAreal Flood AdvisoryOHXCumberland, Van Buren, Warren, White5 hr
Jul 16, 10:02 PM CDTAreal Flood AdvisoryOHXGiles, Lawrence4 hr
Jul 16, 10:33 PM CDTFlash Flood WarningOHXGiles3 hr
Jul 16, 11:04 PM CDTFlash Flood WarningOHXCumberland, Van Buren, White3 hr
Jul 16, 11:11 PM CDTAreal Flood AdvisoryOHXGiles, Lawrence3 hr
Jul 16, 11:56 PM CDTAreal Flood AdvisoryOHXDeKalb, Putnam, Warren, White3 hr
Jul 17, 12:30 AM CDTFlash Flood WarningOHXDeKalb, Warren, White4 hr
Jul 17, 12:49 AM CDTAreal Flood AdvisoryOHXBedford, Rutherford4 hr

Nearby

Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.